MAUDE Adverse Event Report: LUMENIS BE LTD OPTILIGHT¿; INTENSE PULSED LIGHT (IPL) SYSTEM, MULTI MODALITY SKIN SURFACE TREATMENT SYSTEM

LUMENIS BE LTD OPTILIGHT¿; INTENSE PULSED LIGHT (IPL) SYSTEM, MULTI MODALITY SKIN SURFACE TREATMENT SYSTEM
Model Number OPTILIGHT¿
Medical Device Problem Code Use of Incorrect Control/Treatment Settings (1126)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained injury following treatment by optilight device.
 
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain, patient treatment settings, patient information, patient photo.The customer reported that they treated their staff member with optilight for acne who suffered burns.She now has hyperpigmentation.She is either a iv or v in skin type.They asking if lumenis able to assist in providing the patient with necessary treatments to correct the hyperpigmentation.Customer feels that this happened in part because of the information they received from your team about candidates for treatment." service engineer visited and tested their device.He advised as follows: "confirmed customer complaint of 1082 error.Found all ipl filters friction tabs loose causing 1082 when using optilight pen.Adjusted friction tabs.Found optilight pen power outputs at high end of acceptable range when using a new tip.Calibrated pen from power factor 1.65 to 1.55.Verified all power outputs now in middle of acceptable range.Unit is ready to use." an error 1082 is a safety error and raising to prevent delivering of excessive energy during malfunction.It's impossible to operate the device having this error.In addition, ipl filter's mechanical issues are not related to the energy.Therefore, no one of the reported issues, cannot be a potential cause for serious injury.Based on that, we conclude that device malfunction wasn't the suspected cause of the adverse event.Lumenis clinical expert advised as follows: "9 - permanent injury resulting in permanent impairment."an email was received from the provider describing a treatment performed on a 22-year-old female staff member with fitzpatrick skin type iv.The optilight aesthetic application was used to address acne in the cheek area.The provider noted that the individual reported a burning sensation immediately following the treatment, which was followed by a burn and subsequent post-inflammatory hyperpigmentation that has persisted since the treatment in march."the provider indicated that the acne filter was used; however, specific treatment parameters such as fluence, pulse duration, and delay were not included in the incident report.Additionally, no photos of the treated area were provided.Provider has been non-communicative on staff member status and treatment education."root cause failure: user error, provider noted on the report that the patient had sun exposure and failed to test patch on recommended protocols.The literature recommends, patch test 24-48 hours prior to a full treatment for a fitzpatrick iv.Potential scarring and residual post-inflammatory hyperpigmentation." since the injury is serious this case is reportable to the fda.The root cause is user error based on poor handling of the device or its components.Moreover, lack of test spot is not according to the treatment recommendations.In addition, reported malfunction is not related to the injury, but mechanical issue.Therefore, an update to the reportable malfunction list is not required.Based on risk file 1010197 risk analysis and report for m22 and stellar platform - user not following treatment instructions (par.#22.1.1), inadequate maintenance (#27.1), can lead to tissue damage, but these risks have been evaluated and referred mitigations put them within acceptable limits.

Brand Name
OPTILIGHT¿
Common Device Name
INTENSE PULSED LIGHT (IPL) SYSTEM, MULTI MODALITY SKIN SURFACE TREATMENT SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
roman vernik
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key25092159
Report Number3021349626-2026-00005
Device Sequence Number9990681
Product Code GEX
UDI-Device Identifier07290109145280
UDI-Public07290109145280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOPTILIGHT¿
Device Catalogue NumberGA-0005500DIGAES
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2026
Initial Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age22 YR
Patient SexFemale
Patient EthnicityNon Hispanic